Alert archive / Mississippi / River Flood Warnings in 2008
River Flood Warning 4, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 21, 2008, 8:33 PM CST for Leake County, Mississippi. It took effect at Feb 24, 2008, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 21, 2008, 8:33 PM CST (02:33 UTC)
- In effect from
- Feb 24, 2008, 6:00 PM CST
- Expired
- Feb 23, 2008, 9:16 AM CST
- In force
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 68 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River at Edinburg (ENBM6). The gauge peaked at 16.24 ft at Feb 24, 2008, 9:00 AM CST.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02482000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KJAN 220233
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
833 PM CST THU FEB 21 2008
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING FOR THE
FOLLOWING RIVERS IN MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
PEARL RIVER AT EDINBURG AFFECTING LEAKE COUNTY
PEARL RIVER NEAR CARTHAGE AFFECTING LEAKE COUNTY
TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY
SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS
THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF VENTURING
NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN
YOUR SAFETY. REMEMBER...TURN AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
MSC099-221033-
/O.NEW.KJAN.FL.W.0003.080223T0000Z-000000T0000Z/
/PLAM6.1.ER.080223T0000Z.080224T1800Z.000000T0000Z.NO/
833 PM CST THU FEB 21 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR THE PEARL RIVER ABOVE PHILADELPHIA.
* FROM FRIDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 PM THURSDAY...THE STAGE WAS 10.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING...AND
CONTINUE TO RISE TO NEAR 14.0 FEET BY EARLY SUNDAY AFTERNOON.
* IMPACT...AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE BURNSIDE WATER
PARK CAMP AREAS.
&&
FLOOD OBSERVED FORECAST 6 AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN MON TUE STG DAY TIME
UPPER PEARL RIVER
PHILADELPHIA 13 10.4 THU 6 PM 12.1 13.5 13.9 13.9 13.5 14.0 SUN 12 PM
$$
MSC079-221033-
/O.NEW.KJAN.FL.W.0004.080224T0440Z-080226T1200Z/
/ENBM6.1.ER.080224T0440Z.080225T0000Z.080226T0600Z.NO/
833 PM CST THU FEB 21 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR THE PEARL RIVER AT EDINBURG.
* FROM SATURDAY EVENING TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:30 PM THURSDAY THE STAGE WAS 10.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY BEFORE MIDNIGHT
AND CONTINUE TO RISE TO NEAR 21.0 FEET BY SUNDAY EVENING.
* IMPACT...AT 21.0 FEET...MINOR OVER BANK FLOODING WILL OCCUR SOUTH OF THE
RIVER.
&&
FLOOD OBSERVED FORECAST 6 AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN MON TUE STG DAY TIME
UPPER PEARL RIVER
EDINBURG 20 10.6 THU 5 PM 16.8 18.0 20.6 20.8 19.6 21.0 SUN 6 PM
$$
MSC079-221032-
/O.NEW.KJAN.FL.W.0005.080225T0359Z-080226T1559Z/
/CARM6.1.ER.080225T0359Z.080225T1800Z.080226T0959Z.NO/
833 PM CST THU FEB 21 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR THE PEARL RIVER NEAR CARTHAGE.
* FROM SUNDAY EVENING TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM THURSDAY THE STAGE WAS 11.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY BEFORE MIDNIGHT AND
CONTINUE TO RISE TO NEAR 17.5 FEET BY EARLY MONDAY AFTERNOON.
* IMPACT...AT 17.0 FEET...MINOR OVERBANK FLOODING OF LOW AREAS ALONG AND NEAR
THE RIVER BEGINS.
&&
FLOOD OBSERVED FORECAST 6 AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN MON TUE STG DAY TIME
UPPER PEARL RIVER
CARTHAGE 17 11.3 THU 7 PM 14.0 15.9 16.4 17.3 16.9 17.5 MON 12 PM
$$
MSC079-221032-
/O.NEW.KJAN.FL.W.0006.080222T1030Z-080225T0000Z/
/WTGM6.1.ER.080222T1030Z.080223T1800Z.080224T1800Z.NO/
833 PM CST THU FEB 21 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR THE TUSCOLAMETA CREEK AT WALNUT GROVE.
* FROM LATE TONIGHT TO SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM THURSDAY THE STAGE WAS 22.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE
TO RISE TO NEAR 25.5 FEET BY EARLY SATURDAY AFTERNOON.
* IMPACT...AT 25.0 FEET...AGRICULTURAL LAND AND LOW AREAS ALONG AND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6 AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN MON TUE STG DAY TIME
TUSCOLAMETA CREEK
WALNUT GROVE 25 22.6 THU 7 PM 25.2 25.4 25.1 22.6 17.4 25.5 SAT 12 PM
$$3 follow-up statements
000
WGUS84 KJAN 221532
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
932 AM CST FRI FEB 22 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
PEARL RIVER AT EDINBURG AFFECTING LEAKE COUNTY
PEARL RIVER NEAR CARTHAGE AFFECTING LEAKE COUNTY
TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY
SAFETY MESSAGE...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS THE WATER MAY
BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF VENTURING NEAR
RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN
YOUR SAFETY. REMEMBER...TURN AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND 10 PM.
MSC099-222332-
/O.EXT.KJAN.FL.W.0003.080223T0300Z-000000T0000Z/
/PLAM6.1.ER.080223T0300Z.080224T1200Z.000000T0000Z.NO/
932 AM CST FRI FEB 22 2008
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER ABOVE PHILADELPHIA.
* FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 AM FRIDAY THE STAGE WAS 11.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TONIGHT AND
CONTINUE TO RISE TO NEAR 14.0 FEET BY EARLY SUNDAY AFTERNOON.
* IMPACT...AT 14.0 FEET...WATER BEGINS TO COVER SOME OF THE LAKE BURNSIDE WATER
PARK CAMP AREAS.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON TUE WED STG DAY TIME
UPPER PEARL RIVER
PHILADELPHIA 13 11.5 FRI 06 AM 13.4 14.0 13.9 13.5 13.0 14.0 SUN 12 PM
$$
MSC079-222332-
/O.EXT.KJAN.FL.W.0004.080224T1440Z-080227T0600Z/
/ENBM6.1.ER.080224T1440Z.080225T0000Z.080227T0000Z.NO/
932 AM CST FRI FEB 22 2008
...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER AT EDINBURG.
* FROM SUNDAY MORNING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 5:30 AM FRIDAY THE STAGE WAS 13.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SUNDAY MORNING
AND CONTINUE TO RISE TO NEAR 21.0 FEET BY SUNDAY EVENING.
* IMPACT...AT 21.0 FEET...MINOR OVER BANK FLOODING WILL OCCUR SOUTH OF THE
RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON TUE WED STG DAY TIME
UPPER PEARL RIVER
EDINBURG 20 13.8 FRI 05 AM 16.0 19.6 21.0 20.6 19.1 21.0 SUN 06 PM
$$
MSC079-222331-
/O.EXT.KJAN.FL.W.0005.080225T0925Z-080227T0900Z/
/CARM6.1.ER.080225T0925Z.080225T1800Z.080227T0300Z.NO/
932 AM CST FRI FEB 22 2008
...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...
THE FLOOD WARNING CONTINUES FOR
THE PEARL RIVER NEAR CARTHAGE.
* FROM LATE SUNDAY NIGHT TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:00 AM FRIDAY THE STAGE WAS 13.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY MONDAY MORNING
AND CONTINUE TO RISE TO NEAR 17.5 FEET BY EARLY MONDAY AFTERNOON.
* IMPACT...AT 17.0 FEET...MINOR OVERBANK FLOODING OF LOW AREAS ALONG AND NEAR
THE RIVER WILL OCCUR
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON TUE WED STG DAY TIME
UPPER PEARL RIVER
CARTHAGE 17 13.1 FRI 07 AM 14.4 15.2 17.3 17.3 16.7 17.5 MON 12 PM
$$
MSC079-222331-
/O.EXT.KJAN.FL.W.0006.000000T0000Z-080225T2006Z/
/WTGM6.1.ER.080222T1425Z.080224T1200Z.080225T1406Z.NO/
932 AM CST FRI FEB 22 2008
...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE TUSCOLAMETA CREEK AT WALNUT GROVE.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM FRIDAY THE STAGE WAS 24.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THIS MORNING AND
CONTINUE TO RISE TO NEAR 27.0 FEET BY SUNDAY MORNING.
* IMPACT...AT 27.0 FEET...AGRICULTURAL LAND ALONG THE RIVER WILL FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON TUE WED STG DAY TIME
TUSCOLAMETA CREEK
WALNUT GROVE 25 24.6 FRI 07 AM 26.9 27.0 25.7 17.9 16.0 27.0 SUN 06 AM
$$000
WGUS84 KJAN 230207
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
807 PM CST FRI FEB 22 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
PEARL RIVER ABOVE PHILADELPHIA AFFECTING NESHOBA COUNTY
PEARL RIVER AT EDINBURG AFFECTING LEAKE COUNTY
PEARL RIVER NEAR CARTHAGE AFFECTING LEAKE COUNTY
TUSCOLAMETA CREEK AT WALNUT GROVE AFFECTING LEAKE COUNTY
SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS
THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF VENTURING
NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN
YOUR SAFETY. REMEMBER...TURN AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
MSC099-231007-
/O.EXT.KJAN.FL.W.0003.080223T1030Z-080227T1800Z/
/PLAM6.1.ER.080223T1030Z.080225T0000Z.080227T1200Z.NO/
807 PM CST FRI FEB 22 2008
THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER ABOVE PHILADELPHIA
* FROM LATE TONIGHT TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 PM FRIDAY...THE STAGE WAS 12.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW...AND
CONTINUE TO RISE TO NEAR 14 FEET BY SUNDAY EVENING. THE RIVER SHOULD FALL BELOW
FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 14 FEET...WATER BEGINS TO COVER SOME OF THE LAKE BURNSIDE WATER
PARK CAMP AREAS.
&&
FLOOD OBSERVED FORECAST 6 AM CREST
LOCATION STG STG DAY TIME SAT SUN MON TUE WED STG DAY TIME
UPPER PEARL RIVER
PHILADELPHIA 13 12.1 FRI 6 PM 13.1 13.9 13.9 13.5 13.0 14.0 SUN 6 PM
$$
MSC079-231007-
/O.EXT.KJAN.FL.W.0004.080225T0000Z-080227T0600Z/
/ENBM6.1.ER.080225T0000Z.080225T1800Z.080227T0000Z.NO/
807 PM CST FRI FEB 22 2008
THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER AT EDINBURG
* FROM SUNDAY EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 5:30 PM FRIDAY...THE STAGE WAS 14 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY EVENING...AND
CONTINUE TO RISE TO NEAR 21 FEET BY EARLY MONDAY AFTERNOON. THE RIVER SHOULD
FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
* IMPACT...AT 21 FEET...MINOR OVER BANK FLOODING OCCURS SOUTH OF THE RIVER.
&&
FLOOD OBSERVED FORECAST 6 AM CREST
LOCATION STG STG DAY TIME SAT SUN MON TUE WED STG DAY TIME
UPPER PEARL RIVER
EDINBURG 20 14.0 FRI 5 PM 14.5 19.0 20.7 20.7 19.0 21.0 MON 12 PM
$$
MSC079-231006-
/O.EXT.KJAN.FL.W.0005.080226T0359Z-080228T0000Z/
/CARM6.1.ER.080226T0359Z.080226T1800Z.080227T1800Z.NO/
807 PM CST FRI FEB 22 2008
THE FLOOD WARNING CONTINUES FOR THE PEARL RIVER NEAR CARTHAGE
* FROM MONDAY EVENING TO WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM FRIDAY...THE STAGE WAS 13.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17 FEET.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY LATE MONDAY EVENING...AND
CONTINUE TO RISE TO NEAR 17.5 FEET BY EARLY TUESDAY AFTERNOON. THE RIVER SHOULD
FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY AFTERNOON.
* IMPACT...AT 17 FEET...MINOR OVERBANK FLOODING OF LOW AREAS ALONG AND NEAR
THE RIVER TAKES PLACE.
&&
FLOOD OBSERVED FORECAST 6 AM CREST
LOCATION STG STG DAY TIME SAT SUN MON TUE WED STG DAY TIME
UPPER PEARL RIVER
CARTHAGE 17 13.6 FRI 7 PM 14.4 14.6 16.3 17.3 17.2 17.5 TUE 12 PM
$$
MSC079-231006-
/O.EXT.KJAN.FL.W.0006.000000T0000Z-080225T2037Z/
/WTGM6.1.ER.080222T1852Z.080224T1800Z.080225T1437Z.NO/
807 PM CST FRI FEB 22 2008
THE FLOOD WARNING CONTINUES FOR TUSCOLAMETA CREEK AT WALNUT GROVE
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM FRIDAY...THE STAGE WAS 25.3 FEET.
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET.
* THE CREEK IS FORECAST TO CONTINUE RISING TO NEAR 26.5 FEET BY EARLY SUNDAY
AFTERNOON. THE RIVER SHOULD FALL BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT 27 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6 AM CREST
LOCATION STG STG DAY TIME SAT SUN MON TUE WED STG DAY TIME
TUSCOLAMETA CREEK
WALNUT GROVE 25 25.3 FRI 7 PM 25.6 26.4 25.7 17.9 15.9 26.5 SUN 12 PM
$$000
WGUS84 KJAN 231516
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
916 AM CST SAT FEB 23 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
PEARL RIVER AT EDINBURG AFFECTING LEAKE COUNTY
PEARL RIVER NEAR CARTHAGE AFFECTING LEAKE COUNTY
SAFETY MESSAGE...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS THE WATER MAY
BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF VENTURING NEAR
RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN
YOUR SAFETY. REMEMBER...TURN AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND 10 PM.
MSC079-231546-
/O.CAN.KJAN.FL.W.0004.000000T0000Z-080227T0600Z/
/ENBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
916 AM CST SAT FEB 23 2008
THE FLOOD WARNING IS CANCELLED FOR
THE PEARL RIVER AT EDINBURG.
* AT 5:30 AM SATURDAY THE STAGE WAS 13.4 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 19.6 FEET EARLY TUESDAY
MORNING.
* IMPACT...AT 20.0 FEET...MINOR OVERBANK FLOODING WOULD OCCUR SOUTH OF THE
RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE WED THU STG DAY TIME
UPPER PEARL RIVER
EDINBURG 20 13.4 SAT 05 AM 16.4 18.8 19.5 19.2 17.6 19.6 TUE 12 AM
$$
MSC079-231546-
/O.CAN.KJAN.FL.W.0005.000000T0000Z-080228T0000Z/
/CARM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
916 AM CST SAT FEB 23 2008
THE FLOOD WARNING IS CANCELLED FOR
THE PEARL RIVER NEAR CARTHAGE.
* AT 7:00 AM SATURDAY THE STAGE WAS 13.6 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 16.5 FEET WEDNESDAY
MORNING.
* IMPACT...AT 17.0 FEET...MINOR OVERBANK FLOODING OF LOW AREAS ALONG AND NEAR
THE RIVER WOULD OCCUR.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE WED THU STG DAY TIME
UPPER PEARL RIVER
CARTHAGE 17 13.6 SAT 07 AM 13.5 14.5 15.8 16.5 16.1 16.5 WED 06 AM
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 21, 3:15 PM CST, 5 hours 18 minutes earlier.
Area forecast discussion, Feb 21, 3:15 PM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CST THU FEB 21 2008
.SHORT TERM(TONIGHT THROUGH FRIDAY)...LATEST SATELLITE IMAGERY
SHOWS A STORM SYSTEM AHEAD OF AN UPPER TROUGH MOVING OVER THE
SOUTHERN PLAINS. VISIBLE IMAGERY SHOWS THE WARM FRONT COMING ACROSS
SOUTHERN LOUISIANA INTO SOUTHERN MISSISSIPPI WITH A SURFACE LOW DEVELOPING OVER
SOUTHEAST TEXAS. BREAKS IN CLOUD COVER WAS NOTED SOUTH OF THE WARM
FRONT. TO THE NORTH THE STABLE LOW LAYER WAS NOTED WITH DEWPOINTS
MAINLY IN THE 50S. ALSO A NEARLY STATIONARY BOUNDARY WAS NOTED NEAR
THE INTERSTATE 20 CORRIDOR.
AREA RADARS WERE PICKING UP ANOTHER WAVE OF SHOWERS WITH SOME
THUNDERSTORMS...PUSHING NORTH ACROSS OUR SOUTHERN SECTION...WHILE
OTHER SHOWERS WERE PUSHING NORTH ACROSS THE NORTH HALF. SO FAR
RAINFALL AMOUNTS HAVE AVERAGE 1 TO 3 INCHES ACROSS THE REGION.
FOR TONIGHT...WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS WILL BE
THE MAIN CONCERN EARLY ACROSS THE SOUTHWEST. THESE STORMS WILL BE
ELEVATED NORTH OF THE WARM FRONTAL FRONTAL BOUNDARY AND BELIEVE THE BEST
RISK FOR SEVERE WEATHER OVERALL WILL ACTUALLY BE LATE THIS AFTERNOON
INTO THIS EVENING ACROSS THE SOUTH WHERE STORMS WILL LIKELY BE
SURFACE-BASED THUS BRINGING ABOUT A TORNADO AND DAMAGING WIND RISK.
EXPECT THE WARM FRONT BOUNDARY TO APPROACH THE INTERSTATE 20
CORRIDOR...WHICH WILL HELP THE STORMS TO BECOME SURFACE BASED. A
SERIES OF WAVES WILL COME ACROSS THE FRONTAL BOUNDARY FOR THE
POTENTIAL OF LOCALLY HEAVY RAINS. THE PRIMARY SURFACE LOW WILL MOVE
FROM SOUTHEAST TEXAS THROUGH THE ARKLAMISS ALONG THE NATCHEZ TRACE
CORRIDOR OVERNIGHT. THE UPPER STORM SYSTEM WILL PUSH THE FRONTAL
BOUNDARY THROUGH THE SOUTHEAST HALF OF THE REGION AFTER MIDNIGHT.
STILL EXPECT SOME SEVERE POTENTIAL OVER THE SOUTHEAST HALF AFTER
MIDNIGHT. MOISTURE WILL BE QUITE ABUNDANT WITH PWS ATA 1.5 TONIGHT.
THIS WILL MAKE SHOWERS QUITE EFFICIENT AND THIS IS EVIDENT AS JAN
HAD ALREADY SEEN OVER TWO INCHES OF RAIN FOR TODAY. OTHER AREAS HAVE
SEEN AS NOTED ABOVE ONE TO THREE INCHES. SO WILL KEEP FFA GOING FOR
PORTIONS OF NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.
FOR FRIDAY...THE SHOWERS WILL END FROM THE NORTHWEST ON FRIDAY AND
THE SHOWERS WILL EXIT THE REGION ON EARLY FRIDAY EVENING.
WENT CLOSE TO MAV AND MOS GUIDANCE FOR HIGH AND LOW TEMPS./17/
./PREVIOUS LONG TERM DISCUSSION...FRIDAY NIGHT THROUGH THURSDAY)/
WEAK TRANSIENT SURFACE RIDGE ALONG THE MS RIVER VALLEY EARLY
SATURDAY WILL MOVE E UNDER STILL STRONG SRN BRANCH OF THE SPLIT-FLOW
WLYS ALOFT. A FAST-MOVING UPPER TROUGH AXIS CROSSES THE OZARKS
SATURDAY EVENING BRINGING SMALL CHANCES FOR ADDITIONAL SHRA SATURDAY
NIGHT...MAINLY N OF I-20 WHERE BEST MOISTURE AND ASCENT COINCIDE.
EXPECT ANY RAINFALL AMOUNTS WITH THIS SYSTEM WILL BE LESS THAN 1/4
INCH FOR THE HIGHWAY 82 CORRIDOR EARLY SUNDAY MORNING. ANOTHER WEAK
SURFACE RIDGE(1026MB) MOVES INTO THE REGION SUNDAY AND SUNDAY NIGHT.
GFS HAS UNDER ESTIMATED THE WARMING BEHIND THESE HIGHS RECENTLY AND
HAVE PUSHED TEMPS ON SUNDAY TOWARD THE WARMER ENSEMBLE MEMBERS. THIS
SHALLOW DRY RIDGE MOVES INTO THE ERN GULF MONDAY ALLOWING RETURN SSW
FLOW TRAJECTORIES FROM THE WRN GULF TO BEGIN PUSHING BACK INTO OUR
AREA BY MONDAY AFTERNOON.
AT THIS POINT...BOTH THE ECMWF/GFS AND GFS ENSEMBLE MEANS SUPPORT THE
TRANSITION FROM A SPLIT FLOW PATTERN OVER THE CONUS TO A DIGGING
UPPER TROUGH AXIS THROUGH THE GREAT LAKES AND ERN HALF OF THE
COUNTRY. A SWD SHIFT OF THE POLAR VORTEX INTO THE HUDSON BAY REGION
HELPS AMPLIFY THAT ERN U.S. TROUGH AXIS THROUGH THE MIDDLE OF NEXT
WEEK. MEANWHILE...A STRONG SURFACE LOW CROSSES THE GREAT LAKES EARLY
TUESDAY DRAGGING A SHARP COLD FRONT ACROSS THE LOWER MS VALLEY. THE
AMOUNT OF QUALITY MOISTURE/INSTABILITY RETURN AHEAD OF THIS FRONT
APPEARS SUFFICIENT FOR A LINE OF TSRA TO ERUPT EITHER LATE MONDAY
NIGHT OR TUESDAY MORNING. MODELS GENERALLY TRENDING SLIGHTLY SLOWER
WITH THIS FEATURE WHICH WOULD ALLOW BETTER RETURN FLOW INTO TUESDAY.
WILL HOLD OFF MENTIONING ANY RISK FOR SEVERE UNTIL TIMING ISSUES
BECOME A LITTLE BETTER RESOLVED.
IN ANY CASE...ONCE THE BOUNDARY PASSES ON TUESDAY...A RESUMPTION OF
WINTER COLD SETS IN FOR THE SECOND HALF OF NEXT WEEK. MEDIUM RANGE
SUITE OF MODELS ALL INDICATING VERY COLD ADVECTION ON WEDNESDAY WITH
SRN END OF THE UPPER TROUGH AXIS SWINGING THROUGH THE GULF STATES
ON TOP OF 850MB TEMPS OF MINUS 9C TO MINUS 11C AND ENOUGH MOISTURE
FOR FLURRIES. HAVE ADJUSTED MEX MOS A LITTLE BELOW THE LOWEST
ENSEMBLE MOS GUIDANCE AND WILL LIKELY HAVE TO GO EVEN COLDER FOR
WEDNESDAY THROUGH THURSDAY TIME FRAME AS COLD AIR BECOMES EVEN MORE
CERTAIN. MAYBE THE GROUND HOG WAS RIGHT AFTER ALL WITH THIS END OF
THE MONTH COLD SNAP NOW SETTING UP. OTHERWISE...HAVE REMAINED CLOSE
TO THE LATEST MEX MOS POPS AND TEMPS./40/
&&
.AVIATION...NOT A GOOD DAY FOR FLYING. WIDESPREAD IFR CEILINGS AND
SOME MVFR VISIBILITIES HAVE DEVELOPED OVER THE REGION. ALSO MODERATE
SHOWERS AND THUNDERSTORMS WILL CAUSE VISBIES TO DROP INTO MVFR MOST
OF THE DAY INTO TONIGHT WITH IFR VISBIES POSSIBLE IN THE HEAVIER ACTIVITY.
HAIL WILL BE A CONCERN THROUGH MOST OF THE DAY MAINLY AT SITES
JAN/GLH/HBG. BY LATE AFTN AND ESPECIALLY INTO THIS EVENING SFC BASED
STORMS ACROSS THE SOUTH COULD BRING THE RISK OF TORNADOES AND
DAMAGING WINDS. THIS WILL MAINLY BE HBG BUT JAN AND MEI COULD ALSO
GET INTO THIS RISK. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 56 70 43 64 / 100 24 10 7
MERIDIAN 60 71 43 64 / 100 40 11 7
VICKSBURG 53 68 42 64 / 100 19 9 6
HATTIESBURG 63 74 48 68 / 100 46 20 6
NATCHEZ 59 69 43 65 / 99 24 9 7
GREENVILLE 49 61 39 57 / 89 16 8 6
GREENWOOD 52 63 38 58 / 98 18 9 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ043-047>049-
053>055-059-060.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ015-016-023>026.
AR...NONE.
&&Hazardous weather outlook, Feb 21, 2:33 PM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CST THU FEB 21 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 222045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 233 PM CST THU FEB 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY THERE IS A RISK FOR SEVERE THUNDERSTORMS AND HEAVY RAINFALL FOR THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND LASTING INTO EARLY FRIDAY MORNING. THE GREATEST RISK FOR SEVERE WEATHER WILL BE LATE THIS AFTERNOON THROUGH LATE THIS EVENING ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES...IT WILL HELP DEVELOP A SURFACE LOW ACROSS EASTERN TEXAS. AS THIS LOW BEGINS TO MOVE NORTHEAST THROUGH NORTHERN LOUISIANA IT WILL CAUSE A WARM FRONT TO SLOWLY MOVE NORTH THROUGH THE DAY...APPROACHING THE I 20 CORRIDOR SOMETIME LATE THIS AFTERNOON. SOUTH OF THIS FRONT...AFTERNOON HEATING WILL INCREASE THE POTENTIAL FOR SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS...POSSIBLE TORNADOES...AND LARGE HAIL. THIS AFTERNOON THE MAIN AREA WILL BE NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. THIS RISK WILL EXPAND EAST AND NORTH TOWARDS I 20 LATE THIS AFTERNOON AND MORE SO THIS EVENING. FARTHER NORTH...LARGE HAIL WILL BE POSSIBLE UP TO THE HIGHWAY 82 CORRIDOR...BUT COOLER AIR NEAR THE GROUND WILL GREATLY LIMIT THE POTENTIAL FOR DAMAGING WINDS. AS A COLD FRONT PUSHES BACK THROUGH THE AREA SEVERE STORMS WILL BEGIN TO COME TO AN END FROM NORTHWEST TO SOUTHEAST BEGINNING AROUND MIDNIGHT TONIGHT AND LEAVING THE SOUTHEAST BY FRIDAY MORNING. IN ADDITION TO THE SEVERE POTENTIAL...HEAVY RAIN AND FLOODING COULD ALSO BE A CONCERN. RAINFALL AMOUNTS OF ONE TO TWO AND A HALF INCHES HAS FALLEN ACROSS THE REGION. AN ADDITIONAL TWO TO THREE INCHES OF RAIN CAN BE EXPECTED...WHICH WILL GIVE A SUM TOTAL OF THREE TO FIVE INCHES WITH ISOLATED SIX INCH AMOUNTS POSSIBLE. PROLONGED PERIODS OF HEAVY RAINFALL CAN BE EXPECTED THIS AFTERNOON THROUGH LATE TONIGHT. SOME OF THE HEAVIEST RAINFALL WILL BE AROUND THE STALLED FRONTAL BOUNDARY. SUCH HEAVY RAIN COULD LEAD TO MINOR FLOODING OF LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS MAY BE NEEDED LATE THIS AFTERNOON AND OVERNIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14
In the hours before
Local storm report, Feb 21, 5:34 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG 4 SE PHILADELPHIA 32.73N 89.06W
02/21/2008 NESHOBA MS EMERGENCY MNGR
PINE TREES SNAPPED 2 VEHICLES DAMAGED AND POWER LINES
DOWNED WITH MINOR DAMAGE TO 2 CHICKEN HOUSES.
&&
HAMRICKLocal storm report, Feb 21, 5:47 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 6 ENE PHILADELPHIA 32.81N 89.01W
02/21/2008 NESHOBA MS EMERGENCY MNGR
STEEPLE SNAPPED OFF AND SHINGLES TORN OFF A CHURCH.
0230 PM TSTM WND DMG 4 SE PHILADELPHIA 32.73N 89.06W
02/21/2008 NESHOBA MS EMERGENCY MNGR
PINE TREES SNAPPED 2 VEHICLES DAMAGED AND POWER LINES
DOWNED WITH MINOR DAMAGE TO 2 CHICKEN HOUSES.
&&
HAMRICKLocal storm report, Feb 21, 6:51 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM FLASH FLOOD 1 W CLINTON 32.34N 90.35W
02/21/2008 HINDS MS PUBLIC
WATER COVERING NORTHSIDE DRIVE.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 6:16 PM CST | Flash Flood Warning | JAN | Hinds, Warren | 89 min |
| Feb 21, 6:46 PM CST | Severe Thunderstorm Warning | JAN | Leake, Rankin, Scott | 44 min |
| Feb 21, 7:16 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson, Lincoln | 44 min |
| Feb 21, 7:44 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln | 46 min |
| Feb 21, 8:28 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 32 min |
| Feb 21, 8:33 PM CST | River Flood Warning | JAN | Neshoba | 5 days |
| Feb 21, 8:33 PM CST | River Flood Warning | JAN | Leake | 37 hr |
| Feb 21, 8:33 PM CST | River Flood Warning | JAN | Leake | 4 days |
| Feb 21, 8:36 PM CST | River Flood Warning | JAN | Attala, Holmes | 37 hr |
| Feb 21, 8:50 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 40 min |
| Feb 21, 9:34 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson | 41 min |
| Feb 21, 9:43 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 47 min |
| Feb 21, 10:02 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Simpson, Smith | 43 min |
| Feb 21, 10:12 PM CST | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 2 hr |
| Feb 21, 10:24 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson, Smith | 36 min |
| Feb 21, 10:30 PM CST | Flash Flood Warning | JAN | Claiborne, Jefferson | 2 hr |
| Feb 21, 10:42 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 48 min |
| Feb 21, 10:46 PM CST | Flash Flood Warning | JAN | Claiborne | 3 hr |
| Feb 21, 10:55 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 35 min |
| Feb 21, 11:07 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 38 min |
| Feb 21, 11:22 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 23 min |
| Feb 21, 11:34 PM CST | Flash Flood Warning | JAN | Clarke, Jasper, Lauderdale, Newton, Smith | 6 hr |
| Feb 21, 11:42 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Hinds, Rankin, Simpson | 6 hr |
| Feb 21, 11:48 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 27 min |
| Feb 22, 12:14 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 46 min |
| Feb 22, 12:29 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson, Lincoln | 2 hr |
| Feb 22, 12:36 AM CST | Flash Flood Warning | JAN | Lauderdale, Newton, Scott | 4 hr |
| Feb 22, 1:02 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 43 min |
| Feb 22, 1:30 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Kemper, Lauderdale, Newton, Scott | 60 min |
| Feb 22, 2:28 AM CST | Flash Flood Warning | JAN | Franklin, Lawrence, Lincoln | 3 hr |
| Feb 22, 9:44 AM CST | River Flood Warning | JAN | Clarke | 72 hr |
| Feb 22, 9:58 AM CST | River Flood Warning | JAN | Lawrence | 5 days |
| Feb 22, 9:58 AM CST | River Flood Warning | JAN | Simpson | 34 hr |
| Feb 22, 9:58 AM CST | River Flood Warning | JAN | Copiah, Simpson | 3 days |
Nearby
River Flood Warnings in Mississippi, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.